A leukemia and heart disease patient’s best hope turned deadly when she died of complications two days after a routine blood transfusion, the Watford Observer reported.

Doris Brydon, an 87-year-old from Watford in the UK, had the blood transfusion at Watford General Hospital on Jan. 22 this year, which Dr. Branislav Czako, a hematologist at the hospital, believed was the best way to treat her various complications, which include leukemia and heart disease. But, Brydon suffered a “transfusion related circulatory overload,” a rare reaction which doctors said was caused by her existing medical conditions.

“Unfortunately she suffered a very rare complication,” Edward Thomas, a coroner, said. “Only about ten people a year have these problems and not all of them die.”

Brydon also reacted badly when she had the same procedure done a few months ago. But, Dr. Edwin Massey, of the National Blood Service – a part of the NHS that investigates similar incidents – said that it was the most appropriate treatment.

Thomas recorded the circumstances of Brydon’s death for the Hatfield Coroner’s Court today.

Click here to read more from the Watford Observer.